Re: Blood Test positive for opiates
It is extremely dangerous to take another's medication at any age, but especially someone of your father's age. The liver in the elderly cannot breakdown medication as one who is young and in good health. I would caution your father and warn the person who gave the medication of this danger. I would also make my father's doctor aware of this instance as he may need a gentle reminder from his own physician. There are many people in the general population that cannot tolerate codeine medications at all. Codeine in one who is sensitive is extremely dangerous. Also mixing an unauthorized medication with one's own medication regimen is like playing Russian Roulette, that is it needs to be monitored by a health care professional, such as a Doctor or a Pharmacist. Drug interactions and allergic reactions can be deadly. Even over the counter meds can result in some dangerous reactions when mixed with prescription meds or other OTC meds. One needs proper guidance. I would definitely be upset with this person who medicated your father.
Last edited by goldyfm; 06-13-2010 at 06:05 AM.
Reason: addtional thought